MAUDE Adverse Event Report: AV-TEMECULA-CT RX HERCULINK ELITE STENT SYSTEM; RENAL STENT SYSTEM

AV-TEMECULA-CT RX HERCULINK ELITE STENT SYSTEM; RENAL STENT SYSTEM
Catalog Number 1011499-15
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was not returned for analysis.A review of the lot history record and complaint history of the reported lot could not be conducted, because the lot number was not provided.The reported failure to cross and stent dislodgement appear to be related to interaction with the patient calcification.It should be noted that the rx herculink elite renal and biliary stent system instructions for use states: the rx herculink elite renal stent system is indicated for use in patients with atherosclerotic disease of the renal arteries.Additionally, the warning section states that applying excessive force to the stent delivery system can potentially result in loss or damage to the stent and delivery system components.The use of force was likely applied due to case circumstances related to heavy calcification.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified lesion in the right common femoral artery (cfa).The lesion was pre-dilated with a balloon catheter.The 6.0x15mm rx herculink elite stent delivery system (sds) was advanced with force applied; however, failed to cross the lesion.During withdrawal of the sds, the stent dislodged.A snare device was used to retrieve the dislodged stent from the anatomy.The procedure was completed with a new herculink elite.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.

Brand Name
RX HERCULINK ELITE STENT SYSTEM
Common Device Name
RENAL STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8330890
Report Number2024168-2019-01051
Device Sequence Number985719
Product Code NIN
UDI-Device Identifier08717648078194
UDI-Public08717648078194
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1011499-15
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2019
Initial Report FDA Received Date02/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR